Asked by Adam
My Child Has Acid Reflux And Is Coughing Non Stop. Her Doctor Gave Her Albuterol And Each Time We Use It She Gets Worse.will Albuterol Cause Acid Reflux To Worsen?
She takes Previcid each day and has flair ups from time to time. This has been the worst one yet. She literally can't go 10 seconds without coughing. We went to the ER last night and that is where they told us to use the Albuterol. i have spoken to the physician on call 2 times today and he tells me to give her the breathing treatment as often as needed up to every hour. I have given her Cherritussin as well along with Motrin as she seems to get a fever each time she has a breathing treatment. Please help me give her some relief so she can sleep tonight.
Vomiting is considered a side effect of albuterol. Also, is it possible that her coughing is due to allergies? The allergies themselves can make reflux worse.
Do you notice any improvement with the coughing when you use the albuterol? I konw my niece will initially cough much more and often vomit but within a short period of time her coughing will subside. It's almost like everything opens up and she then needs to clear everything.
If you aren't noticing an improvement in the coughing with the albuterol you may need to go back to your doctor. Is she taking anything for allergies? How old is she? Have allergies been considered?
On the other hand, my daughter had a chronic cough that was assumed to be allergies or asthma by her pediatrician. We tried an inhaled steriod, then we tried allergy medicine - neither worked. I then put her back on Prevacid and the cough went away. For her it was reflux causing the cough. Is is possible she needs her Prevacid increased?
Has she been eating anything new lately? Or changed her eating habits? That could contribute to increased allergy like symptoms or reflux.
Lastly, you may want to read about some of the preventive things for reflux. Elevating the head of the bed can be very helpful for some.
Best of luck - Stephanie